# SDR 2024FA0000340

- Difficulty date: April 30, 2024
- Submitted: April 30, 2024
- Operation: General aviation
- Make and model: Airbus A320*
- Engine: Cfmint CFM565B1
- System (JASC): 7220 · Turbine Engine Air Inlet Section
- Part: Blade
- Part number: 3380021140
- Part serial: PC123706
- Condition: Damaged
- Location: Engine
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

SAE GENNEVILLIERS REPAIR SHOP HAS IDENTIFIED A POTENTIAL NON CONFORMANCE ON 2 REPAIRED FAN BLADES DELIVERED TO SAESM. THE NON CONFORMANCE IS A POTENTIAL MISS OF PERFORMING A LOCAL ETCHING ON A PRESSURE FACE OF THE BLADES ACCORDING TO SUBTASK ESM 72-21-01-220-094 "CLEANING INSPECTION". SAE GENNEVILLIERS DOES NOT HAVE TRACKABILITY OF THE LOCAL ETCHING BEING PERFORMED. THE RISK IS THAT THERE IS POSSIBILITY TO NOT HAVE DETECTED A POTENTIAL CRACK NOT VISIBLE ON THE PRESSURE FACE. IN THE US/RS4 INSPECTION PROCESS, THE LOCAL ETCHING PROCESS AIMS AT REVEALING CRACKS, TO BE DETECTED BY FPI. THE FPI HAS BEEN PERFORMED ANYWAY ON THE BLADES WITHOUT INDICATION REVEALED.  CFM HAS BEEN CONTACTED TO PROVIDE A RECOMMENDATION FOR THOSE 2 BLADES, CURRENTLY INSTALLED ON ESN 569873, CUSTOMER QATAR AIRWAYS. ALTHOUGH THERE IS NO SAFETY CONCERN, THE ENGINE COULD BE OPERATED IN THAT CONDITION, THE ENGINE ON WHICH THE 2 BLADES ARE INSTALLED BEING A SPARE ENGINE NOT YET RETURNED IN OPERATION AFTER SAESM SHOP VISIT, THE CFM RECOMMENDATION IS TO REMOVE AND REPLACE THE BLADES BEFORE RETURN IN OPERATION. SAE GENNEVILLIERS HAS NOTIFIED SAESM WITH A NOTIFICATION OF ESCAPE, PROVIDING THE CFM RECOMMENDATION. SAESM IS RESPONSIBLE TO CONTACT THEIR CUSTOMER QATAR TO PROVIDE THE RECOMMENDATION.  THE ROOT CAUSE IDENTIFIED IS : NO CLEAR INSTRUCTION ON INSPECTION WORK INSTRUCTION. NO SPECIFICATION THAT THE SHOP FINDING REPORT HAVE TO MENTION THE US/RS4 CASE.   THE WHOLE SUSPECT POPULATION HAS BEEN IDENTIFIED AND CONTAINED, ONLY 2 BLADES DELIVERED SUSPICIOUS.  SPECIFIC COMMUNICATION ABOUT THE US/RS4 CONTROL CASE MADE TO THE INSPECTORS.  A WORK INSTRUCTION HAS BEEN UPDATED TO PRECISE THE CASE US/RS4 AND MODIFY SHOP FINDING REPORT DOCUMENT IN ACCORDANCE.  ALL SUSPECT POPULATION CONTAINED REWORK IS PERFORMED.
